MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 423-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135); Rupture (2208); Iatrogenic Source (2498)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information unavailable.
 
Event or Problem Description
A philips representative became aware on 01 dec 2020 that a peripheral atherectomy procedure commenced on (b)(6) 2020 to treat a severely calcified lesion in the patient's mid superficial femoral artery (sfa).This procedure was part of a postmarket study conducted in japan.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the lesion.After use of the turbo elite catheter, a perforation was observed (exact location of perforation is unknown).The perforation was then treated with a plain old balloon angioplasty (poba), non drug coated, and the patient survived the procedure.There was no alleged malfunction of the turbo elite device during use in the procedure.
 
Additional Manufacturer Narrative
B5): additional and corrected case detail was provided in journal article.D10): concomitant devices added.G2): additional/corrected information obtained from journal article.G3): manufacturer became aware of journal article 15nov2022.H6): hecc codes 2135 and 2208 corrected from historical codes 2498 and 2001.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
Updated information received from journal article (jacc: cardiocascular interventions, vol.14, no.23, 2021) on 15nov2022: the patient underwent the procedure for in-stent occlusion (iso).The guide wire supported with a microcatheter entered the proximal iso but could not advance any further due to hard plaque.The turbo elite advanced slowly, but was unable to pass the stents'' overlapped area due to resistance.Using a zemporshe ovalis angioscope and a philips vision pv.018 ivus catheter, an arterial perforation and rupture was identified in the tissue covering the stent, due to use of the turbo elite.Hemostasis and successful recanalization was achieved with implantation of an endovascular stent graft.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key11055418
Report Number1721279-2020-00259
Device Sequence Number2694733
Product Code MCW
UDI-Device Identifier00813132024772
UDI-Public(01)00813132024772(17)210930(10)FBC19J25A
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number423-001
Device Catalogue Number423-001
Device Lot NumberFBC19J25A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.014 GUIDEWIRE MANUFACTURER UNKNOWN; 7F INTRODUCER SHEATH MANUFACTURER UNKNOWN; MICROCATHETER MANUFACTURER AND SIZE UNK; PHILIPS VISIONS PV .018 IVUS CATHETER; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; ZEMPORSHE OVALIS ELECTRONIC ANGIOSCOPE; 0.014 GUIDEWIRE MANUFACTURER UNKNOWN; 7F INTRODUCER SHEATH MANUFACTURER UNKNOWN; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown